Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 25, 2000, 10:38 AM EDT for Person County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 10:38 AM EDT (14:38 UTC)
- Expired
- May 25, 2000, 11:10 AM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Person County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:15 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WUUS52 KRAH 251439 SVRRDU NCC145-251510- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERSON COUNTY IN NORTH CAROLINA * UNTIL 1110 AM EDT * AT AT 1035 AM EDT ...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF ROXBORO... MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLENSVILLE AT 1100 AM DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:08 AM EDT, 7 hours 30 minutes earlier.
Area forecast discussion, May 25, 3:08 AM EDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 AM EDT TUE MAY 23 2000 IR SAT SHOWS MCS FROM TN/KY EARLIER THIS EVENING DISSIPATING AS IT MAKES ITS WAY INTO NC. EXPECT THIS TO CONTINUE TO THIN OUT AND BRING PARTLY CLOUDY SKIES BY LATE MORNING. WEAK BOUNDARY PROGGED TO SLOWLY SINK SOUTHWARD THROUGH THE STATE THIS AFT/EVE. UPSTREAM SOUNDINGS SHOW DRY CONDITIONS AT LOW LEVELS. DEEP CONVECTION TO THE WEST LIKELY TO BLOCK MOISTURE. LACK OF SYNOPTIC LIFT AT LOWER LEVELS MAY LIMIT FORMATION OF CONVECTION. HOWEVER...BOTH AVN/ETA SHOWING MODERATELY UNSTABLE ENV WITH LAPSE RATES 6 TO 6.5/LI'S -4 TO -6/AND CAPES 400 TO 1200. ETA ALSO INDICATES A SHORTWAVE PASSING THROUGH MID DAY. LOCATION BETWEEN TWO JETS PROVIDES GOOD UPPER DIVERGENCE. WITH MODERATE DIURNAL INSTABILITY AND FAVORABLE UPPER LEVEL CONDITIONS WILL KEEP MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFT/EVE. AIR MASS DRIES OUT AS FRONT SINKS TO SOUTH AND UPPER RIDGE/SFC HIGH BUILDS IN ON FRI/SAT. MODELS DIFFER AS TO WHETHER FRONT COMES BACK NORTH AS WARM FRONT ON SAT. WILL STICK WITH WARM AND DRY FOR NOW. AS FOR TEMPS...STARTING OUT WARMER THAN YESTERDAY BUT EXPECT TO SEE MORE CLOUDS TODAY. EXTRAPOLATION OF LOW LEVEL THICKNESSES SUPPORT HIGHS IN UPPER 80S TO LOWER 90S. WILL STICK TO THE LOWER END OF THAT RANGE FOR TODAY. .RAH...NONE. SEB/RFG
In the hours before
Special weather statement, May 25, 5:55 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH, NC 555 AM EDT THU MAY 25 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251700- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 517 AM EDT THU MAY 25 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER SOUTHERN PORTIONS OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL NORTH CAROLINA AFTER 1 PM TO AS LATE AS 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL NORTH CAROLINA BY TONIGHT. THIS IN COMBINATION WITH WARM AND HUMID AIR WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. .HAZARDOUS WEATHER DETAILS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH EARLY EVENING MAINLY OVER SOUTHERN PORTIONS OF CENTRAL NORTH CAROLINA. BECAUSE OF STRONG WINDS IN THE MIDDLE ATMOSPHERE...THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS WILL BE FROM DAMAGING DOWNBURST WINDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL WEATHER NEWS MEDIA FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. ANOTHER SEVERE WEATHER OUTLOOK WILL BE ISSUED BY 1130 AM THIS MORNING. RFG
Special weather statement, May 25, 6:00 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE RALEIGH, NC 600 AM EDT THU MAY 25 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251700- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 600 AM EDT THU MAY 25 2000 A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS MAINLY OVER SOUTHERN PORTIONS OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THIS INCLUDES AREAS MAINLY SOUTH OF THE GREENSBORO TRIAD... BURLINGTON ...RALEIGH-DURHAM TRIANGLE...AND ROCKY MOUNT TO THE SOUTH CAROLINA LINE. .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL NORTH CAROLINA AFTER 1 PM TO AS LATE AS 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL NORTH CAROLINA BY TONIGHT. THIS IN COMBINATION WITH WARM AND HUMID AIR WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. .HAZARDOUS WEATHER DETAILS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH EARLY EVENING MAINLY OVER SOUTHERN PORTIONS OF CENTRAL NORTH CAROLINA. BECAUSE OF STRONG WINDS IN THE MIDDLE ATMOSPHERE...THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS WILL BE FROM DAMAGING DOWNBURST WINDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL WEATHER NEWS MEDIA FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. ANOTHER SEVERE WEATHER OUTLOOK WILL BE ISSUED BY 1130 AM THIS MORNING. RFG
Local storm report, May 25, 10:13 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1013 AM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 AM GREENSBORO NC WIND DAMAGE
05/25/00 GUILFORD TREES DOWN ON FRIENDLY
AVENUE IN GREENSBORO.
0955 AM GREENSBORO NC WIND DAMAGE
05/25/00 GUILFORD POWER OUTAGES IN THE
CITIES OF MARTINSVILLE AND
BATTLEGROUND.
0955 AM KERNERSVILLE NC WIND DAMA^GE
05/25/00 FORSYTH POWER OUTAGES IN THE CITY
OF KERNERSVILLE.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:56 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 34 min |
| May 25, 10:18 AM EDT | Tornado Warning | RAH | Alamance, Orange | 32 min |
| May 25, 10:31 AM EDT | Tornado Warning | RAH | Durham, Orange | 29 min |
| May 25, 10:48 AM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 47 min |
| May 25, 10:57 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 48 min |
| May 25, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 36 min |
| May 25, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.